AF Association
14,318 members17,299 posts

Digoxin side effects

Hi I am in permanent AF but don't feel symptoms because of meds On very low dose of digoxin, 6.25 mcg , Diltiazem 360 mgs and xarelto daily. I was wondering if anyone on any of these especially digoxin has loose stools, more like diarrhea several times a day. I am 77 and these meds seem to keep my blood pressure and heart rate in check

I live in Australia and saw the cardiologist again yesterday but he doesn't think these drugs have this side effect allthough Google suggests Digoxin can have this effect.

Would just like opinions from others on Digoxin. Thank you.

6 Replies
oldestnewest

I presume you mean your digoxin dose is 62.5mcg Very unlikley to cause much side effects at this low dose. You could get your blood levels checked or perhaps (with doctor agreement try to reduce the dose temporarily) although you risk cardiac symptoms

Reply

XThanks for such a swift reply Yes I did mean the dose you suggested and blood tests have shown no absorption into liver or kidneys so prob something else to look into I appreciate your answer Best wishes

Reply

I took exactly the same meds, with the same symptoms, as well major fatigue. They can cause diarrhea, especially in us older folks. I went to a dietician and tweaked my diet (less fiber) which did help somewhat. It's very annoying, especially as I am on different meds and still get those symptoms.

Reply

Thanks so much for your reply Berlynn03 It is annoying but helps me to think it is the meds and not something more sinister.

I was on Pradaxa instead of Xarelto for a while and the diarrhea

was even worse on that! What medication are you on now?

Reply

I started on Pradaxa too. I was on Diltiazem & Digoxin as well but now (different cardio) just Xarelto and Sotalol (which for me causes issues with dairy) I have tried another drug, can't remember the name but couldn't tolerate it. I think I could open my own pharmacy by now.

It's really unpleasant that we have to fiddle around with all these medications which play havoc with our digestive and other systems until we find something that sort of works. And I have found out that we have to be really be proactive in this matter. Unfortunately, a lot of questions occur to me after my infrequent doc appointments and it's hard to get answers then.

You might ask for a stool test just to make sure it's not another issue.

Good luck!

Reply

Thank you Yes I agree. It is a matter of trial and error with drugs. All my drugs were changed when I developed hives badly. Had them for six months but despite seeing dermatologists, auto-immune doctors, special diet etc the cause was never discovered. At least what I am on now keeps my blood pressure and heart rate in range and I can't feel AF symptoms. My cardio is retiring soon so may find another one changes everything again.

The "joys" of having AF! Thanks to everyone who commented. It is great to have others who understand to talk to.

Reply

You may also like...